Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Fort Worth, TX

April 30, 20004 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 30, 2000, 10:43 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 30, 2000, 10:43 PM CDT (03:43 UTC)
Expired
May 1, 2000, 1:00 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Collin County, TX, Denton County, TX, Parker County, TX, Tarrant County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2110 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
3.9
Supercell composite
30.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 010343
FFWFWD
TXC085-121-367-439-010600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS
  DENTON COUNTY IN NORTH CENTRAL TEXAS
  PARKER COUNTY IN NORTH CENTRAL TEXAS
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 100 AM CDT

* AT 1040 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
  AND VERY HEAVY RAIN FROM NORTHWEST OF MCKINNEY...TO FORT WORTH...TO
  GRANBURY...MOVING SOUTHEAST AT 30 MPH.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS ALONG THE BANKS OF CREEKS AND STREAMS...AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3343 9691 3300 9739 3265 9809 3262 9767
          3283 9738 3330 9663

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 9:50 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 30, 9:50 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
950 PM CDT SUN APR 30 2000

WILL ISSUE A QUICK UPDATE TO ADJUST POPS AND TAKE INTO ACCOUNT THE
FLASH FLOOD WATCH OVER THE NORTHWEST HALF OF THE AREA.  APPEARS AS
IF SPEED MAX IS DIPPING SOUTHWARD AND HELPING THE SOUTHERN FLANK OF
THE SQUALL LINE TO INTENSIFY.  STORMS ORIENTATION IS BECOMING NEARLY
PARALLEL TO THE UPPER FLOW...THEREFORE...REDEVELOPMENT OVER THE SAME
AREA IS LIKELY OVERNIGHT.  ALONG WITH HEAVY RAIN...HAIL AND STRAIGHT
LINE WINDS WILL BE THE MAIN THREAT THE REST OF TONIGHT.

.FTW...FLASH FLOOD WATCH THROUGH MONDAY MORNING NORTH AND WEST OF A
BONHAM...TERRELL...HILLSBORO...GOLDTHWAITE LINE. CA[UTION ON AREA
LAKES TONIGHT WESTERN 2/3.

79

In the hours before

Local storm report, Apr 30, 8:17 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0540 PM    2 W OLNEY                 TX   TORNADO
04/30/00   YOUNG                          REPORT OF ONE-HALF MILE
                                          WIDE TORNADO WEST OF
                                          OLNEY

0715 PM    OLNEY                     TX   1.00 INCH HAIL
04/30/00   YOUNG                          REPORTED BY GRAHAM FIRE
                                          DEPT.

0730 PM    1 S NEWCASTLE             TX   1.50 INCH HAIL
04/30/00   YOUNG                          SPOTTER REPORT OF HALF
                                          DOLLAR HAIL

0731 PM    1 NNE SOUTH BEND          TX   TORNADO
04/30/00   YOUNG                          SPOTTER REPORTED
                   O                       TORNADO ON THE GROUND
Local storm report, Apr 30, 8:22 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0750 PM    9 NW JACKSBORO            TX   FLOOD
04/30/00   JACK                           SHERIFF'S OFFICE
                                          REPORTED HIGH WATER
                                          OVER THE ROAD ON FARM
                                          ROAD 2190

0815 PM    3 W JACKSBORO             TX   WIND DAMAGE
04/30/00   JACK                           JACKSBORO FIRE DEPARTMENT                                            REPORTED HIGH WINDS HAVE                                             DOWNED NUMEROUS LARGE                                                TREES OVER THE ROADWAY
Local storm report, Apr 30, 9:22 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0802 PM    3 S GRAHAM                TX   WIND DAMAGE
04/30/00   YOUNG                          ROOF BLOWN OFF A MOBILE
                                          HOME.

0820 PM    GRAHAM                    TX   FLOOD
04/30/00   YOUNG                          MAJOR STREET FLOODING
                                          REPORTED BY GRAHAM FIRE
                                          DEPARTMENT

0855 PM    13 SW GRAFORD             TX   1.00 INCH HAIL
04/30/00   PALO_PINTO                     QUARTER HAIL REPORTED
                                          AT POSSUM KINGDOM LAKE
                                          DAM

0906 PM    10 SSE RINGGOLD           TX   0.88 INCH HAIL
04/30/00   MONTAGUE                       NICKEL HAIL REPORTED ON
                                          HWY 81 BETWEEN RINGGOLD
                                          AND STONEBURG

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:05 PM CDTTornado WarningFWDJack55 min
Apr 30, 7:15 PM CDTTornado WarningFWDYoung30 min
Apr 30, 7:23 PM CDTSevere Thunderstorm WarningFWDStephens67 min
Apr 30, 7:35 PM CDTFlash Flood WarningFWDJack, Young3 hr
Apr 30, 7:46 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Apr 30, 7:56 PM CDTTornado WarningFWDJack64 min
Apr 30, 8:08 PM CDTSevere Thunderstorm WarningFWDEastland67 min
Apr 30, 8:26 PM CDTSevere Thunderstorm WarningFWDStephens64 min
Apr 30, 8:30 PM CDTSevere Thunderstorm WarningFWDMontague60 min
Apr 30, 8:37 PM CDTSevere Thunderstorm WarningFWDPalo Pinto53 min
Apr 30, 8:44 PM CDTSevere Thunderstorm WarningFWDEastland61 min
Apr 30, 8:52 PM CDTSevere Thunderstorm WarningFWDWise53 min
Apr 30, 9:09 PM CDTSevere Thunderstorm WarningFWDCooke51 min
Apr 30, 9:53 PM CDTSevere Thunderstorm WarningFWDErath67 min
Apr 30, 9:59 PM CDTSevere Thunderstorm WarningFWDCrane4 hr
Apr 30, 10:37 PM CDTSevere Thunderstorm WarningFWDTarrant53 min
Apr 30, 10:45 PM CDTSevere Thunderstorm WarningFWDHood, Somervell45 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.